Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Insomnia, itching, anger, crying, vertigo, celexa, benadryl

I am having terrible insomnia along with itching after stopped Celexa . I did wean myself from 40 mg to nothing very gradually, over 6 months, and it seemed to be okay until I completely stopped after about a week at 5 mg. I went through terrible vertigo for a couple of weeks along with crying, and anger jags, now I just can t sleep! It s driving me crazy! I haven t had a decent night s sleep in weeks and my skin also itches at night which is not helping!!! I tried Sleep MD, which has done nothing. Benadryl seems to have the opposite effect and makes me restless. How long is this going to last???
Asked On : Mon, 30 Apr 2012
Answers:  1 Views:  194
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

Celexa (Citalopram) is an anti-depressant medication, usually given for depression and sometimes, for certain types of anxiety disorders. Now, you have not mentioned why you were started on these medication and for how long you were on these medication. The reason this is important is because, if you had been suffering from a depressive disorder, then it is important to complete treatment for an adequate duration, otherwise you may have a recurrence of sypmtoms. Secondly, the longer you have been on medication, the more likely are the withdrawal symptoms. 40mg (of Celexa) is a significant dose and though you have tapered it down gradually, the insomnia could still be part of the withdrawal. And you have mentioned that you have already suffered from other symptoms such as guidiness, anger / irritability, mood changes, etc. which may also withdrawal-related.

Itching does not seem to be related to the medication or its withdrawal, but it could be an independent factor causing or aggravating your sleep disturbance.

My advice would be to have a review with your psychiatrist, so that he would be able to assess you in detail and find out if these are indicators of a relapse of your previous psychological problems or if they are only withdrawal-related.

And please refrain from self-medicating yourself, as it is always better to have an assessment by a professional and then take the appropriate and necessary treatment.

All the best...

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Wed, 30 May 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor